Alert archive / Arizona / High Wind Warnings in 2008
High Wind Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind warning at Apr 30, 2008, 1:51 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 30, 2008, 1:51 PM MST (20:51 UTC)
- Expired
- Apr 30, 2008, 6:59 PM MST
- In force
- 5 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 2:19 PM MST | NON-TSTM WND GST 59 | Winslow, AZ | |
| Apr 30, 3:19 PM MST | NON-TSTM WND GST 62 | St. Johns, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3188 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 302051 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 151 PM MST WED APR 30 2008 AZZ012-013-040-010200- /O.UPG.KFGZ.WI.Y.0013.000000T0000Z-080501T0200Z/ /O.NEW.KFGZ.HW.W.0002.080430T2051Z-080501T0200Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...DILKON...KYKOTSMOVI 151 PM MST WED APR 30 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST WINDS SUSTAINED BETWEEN 40 TO 50 MPH WITH GUSTS TO 65 MPH HAVE BEEN OBSERVED IN THE LITTLE COLORADO RIVER VALLEY BETWEEN HOLBROOK AND LEUPP AND IN THE TUBA CITY AREA THIS AFTERNOON. AREAS OF BLOWING DUST IS REDUCING VISIBILITIES TO LESS THAN ONE MILE. THESE CONDITIONS WILL IMPACT TRAVEL ON INTERSTATE 40 IN THE VICINITY OF WINSLOW...AND HIGHWAY 89 FROM FLAGSTAFF TO THE TUBA CITY TURNOFF. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE. $$ AZZ004>011-014>018-037>039-010200- /O.CON.KFGZ.WI.Y.0013.000000T0000Z-080501T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK... HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP... PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE... CORDES JUNCTION...BAGDAD...SEDONA...NAVAJO N.M. 151 PM MST WED APR 30 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH WILL CONTINUE THROUGH SUNSET TONIGHT. THESE WINDS ARE ASSOCIATED WITH A DRY COLD FRONT APPROACHING ARIZONA TODAY. PEAK WIND GUSTS AS OF 11 AM MST INCLUDE...WINSLOW 45 MPH... ST JOHNS 47 MPH...WIND ROCK 45 MPH...FLAGSTAFF 45 MPH...GRAND CANYON AIRPORT 45 MPH...TUBA CITY 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ 41
1 follow-up statement
000 WWUS75 KFGZ 010159 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 659 PM MST WED APR 30 2008 AZZ012-013-040-010400- /O.CAN.KFGZ.HW.W.0002.000000T0000Z-080501T0200Z/ /O.EXB.KFGZ.WI.Y.0013.000000T0000Z-080501T0400Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...DILKON...KYKOTSMOVI 659 PM MST WED APR 30 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE UNTIL LATE THIS EVENING. PEAK WIND GUSTS AS OF 6 PM MST INCLUDE...WINSLOW 59 MPH...ST JOHNS 62 MPH...WIND ROCK 54 MPH...FLAGSTAFF 47 MPH...GRAND CANYON AIRPORT 45 MPH...TUBA CITY 54 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ004>008-015-018-037-038-010300- /O.CAN.KFGZ.WI.Y.0013.000000T0000Z-080501T0200Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-WESTERN MOGOLLON RIM- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... PRESCOTT...SELIGMAN...ASH FORK...FLAGSTAFF...WILLIAMS... MUNDS PARK...PAYSON...STRAWBERRY...YOUNG...COTTONWOOD... CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 659 PM MST WED APR 30 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. . $$ AZZ009>011-014-016-017-039-010400- /O.EXT.KFGZ.WI.Y.0013.000000T0000Z-080501T0400Z/ NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA- INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO... CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO... ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M. 659 PM MST WED APR 30 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM MST THIS EVENING. SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE UNTIL LATE THIS EVENING. PEAK WIND GUSTS AS OF 6 PM MST INCLUDE...WINSLOW 59 MPH...ST JOHNS 62 MPH...WIND ROCK 54 MPH...FLAGSTAFF 47 MPH...GRAND CANYON AIRPORT 45 MPH...TUBA CITY 54 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Apr 30, 9:40 AM MST, 4 hours 11 minutes earlier.
Area forecast discussion, Apr 30, 9:40 AM MST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 AM MST WED APR 30 2008 .SYNOPSIS...A DRY COLD FRONT WILL BRING WINDY AND COOLER CONDITIONS TO THE REGION TODAY AND THURSDAY. FAIR WEATHER RETURNS FOR FRIDAY AND SATURDAY. && .DISCUSSION... STRONG SOUTHWEST WINDS WERE DEVELOPING THIS MORNING ACROSS NORTHERN AZ WITH GUSTS FROM 40 TO 50 MPH. THE WIND GUSTS GRIDS FOR THE WESTERN PORTIONS OF COCONINO COUNTY WERE INCREASED TO 40 TO 45 KTS FOR LATER THIS MORNING AND AFTERNOON PER 12Z CROSS SECTIONS. AT 9 AM...THE SURFACE COLD FRONT WAS ALONG A LINE FROM ROUGHLY GREEN RIVER UTAH THROUGH CEDAR CITY...THROUGH LAS VEGAS AND THENCE SOUTHWESTWARD. PROGS ARE STILL CONSISTENTLY SHOWING THE SFC WIND SHIFT TO WEST NORTHWEST COMING SOUTHWARD FROM UTAH INTO AZ AROUND SUNSET TONIGHT. DL PREV DISCUSSION...330 AM A SERIES OF COLD...LATE-SEASON TROUGHS WILL AFFECT THE SOUTHWEST THROUGH EARLY NEXT WEEK. THE FIRST SYSTEM WILL BRING ANOTHER WINDY DAY TO ARIZONA TODAY...WITH A COLD FRONTAL PASSAGE LATER TONIGHT. THE SECOND SYSTEM WILL ARRIVE LATE IN THE WEEKEND WITH MORE WIND...AND A SLIGHT CHANCE OF SHOWERS AS THE COLD POOL DROPS FURTHER SOUTH INTO ARIZONA. VARIOUS HEADLINES HAVE BEEN ISSUED TO COVER THE WINDY AND DRY PATTERN TODAY...ADDITIONAL ADVISORIES MAY BE NEEDED ALONG HE NEW MEXICO BORDER THURSDAY. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS FOR THE NEXT 24 HOURS. EXPECT STRONG SOUTHWEST OF 20 TO 30 KTS WITH GUSTS TO AS HIGH AS 40KTS AFTER 19Z. THE SURFACE WINDS WILL DECREASE TO 10 TO 20 KTS AFTER 02Z AND BECOME MORE NORTHWEST AFTER 06Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A RED FLAG WARNING IS IN EFFECT FOR ALL OF NORTHERN ARIZONA UNTIL 8 PM MST TODAY. PLEASE SEE THE RED FLAG WARNING PRODUCT (RFWFGZ) FOR DETAILS. SEE FIRE WEATHER FORECAST (FWFFGZ) FOR ADDITIONAL DISCUSSION OF DAYS 1 AND 2. FOR FRIDAY AND SATURDAY...GENERALLY LIGHTER WINDS SHOULD BE IN PLACE ALONG WITH LOW RH VALUES AND HIGH TEMPERATURES WARMING TO AROUND AVERAGE FOR THIS TIME OF YEAR. ON SUNDAY...A LOW PRESSURE DISTURBANCE MAY AFFECT THE REGION...PRODUCING HIGHER MINIMUM RH LEVELS. && .FGZ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY TODAY FROM 9 AM MST UNTIL 7 PM MST ZONES AZZ004>018-038>040. RED FLAG WARNING TODAY FROM 9 AM MST UNTIL 7 PM MST ZONES AZZ004>018-038>040. && PUBLIC.......DL AVN/FIREWX...DVC VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Apr 30, 3:45 AM MST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 345 AM MST WED APR 30 2008 AZZ004>018-037>040-010700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 345 AM MST WED APR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY EXPECT VERY WINDY AND DRY CONDITIONS TODAY AS A COLD FRONT APPROACHES FROM THE NORTH. A WIND ADVISORY (PHXNPWFGZ) HAS BEEN ISSUED TODAY...AS WELL AS A RED FLAG WARNING (PHXRFWFGZ). .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOCALLY WINDY CONDITIONS WILL PERSIST AGAIN ON THURSDAY...ESPECIALLY EAST OF FLAGSTAFF. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:14 PM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo | 13 hr |
Nearby
High Wind Warnings in Arizona, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.